Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Missed periods. Pregnancy test negative. Why is naturogest prescribed. What should I do?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi Dictor,
im sara.... i m 25 years old now. just got married 4 months back. usuall i got an irragular periods problem & it come to normal now.. now i have an missed periods tis month. my LMP is on 4th August 2012. i have done an home pergency test & also consult with doctor pergancy test is negative. Doctor percribed me Naturogest 300 mg for 5 days & told periods wil come after completion of 5 days courses. can u explain what is Naturogest whether it is for periods or for someother thing..
Posted Tue, 9 Oct 2012 in Getting Pregnant
Answered by Dr. Sree Gouri SR 41 minutes later
Thanks for the query.

Usually menstrual cycle will have two phases, first one proliferate phase which is mainly influenced by estrogen and second one secretory phase here predominate hormone is progesterone.
At the end of the cycle both the hormones will fall and lead to menstruation.
Sometimes there could be hormonal imbalance leading to irregular periods.
Progesterone deficiency is one of the factors which can delay periods.
So your doctor kept you on naturogest which is a natural micronised progesterone.
After completing the tablets as prescribed, when you stop the levels of progesterone will fall and you will get withdrawal bleeding.
Sometimes it may take around 5 days after completion of tablets to get withdrawal bleeding.
Possibly from next cycle onwards you will get regular periods. If not better to get evaluated for the cause of irregular cycles and take treatment accordingly.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor